Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Frequent nasal bleeding without injury. Taking metformin, adderall and xanax. Have diabetes and ADD. What are the causes?

I am a 55 yr old (as of yesterday) female and once in a blue moon, when I wake up in the middle of the night to use the bathroom - upon rising my nose bleeds rather freely. It happened again last night, stopped in about 10 minutes, but it was free flowing enough to drip onto my feet , the floor, my pajama top, etc. I ve had this occur about 3-4 times over the past 3 or 4yrs. the worst being a sudden onset (I was not asleep, I was driving home from an evening event) that lasted 45 minutes. The bad one (45 min) occurred about 3+ mos ago. The only medicine I took yesterday was metformin (500mg 2x day) for type II diabetes (well managed). I do not have high blood pressure and have stopped taking a baby aspirin once a day due to stomach upsets for about a year. So I am not on any other type of blood thinner that I know of. I also take adderall for Adult Onset ADD (although I did NOT take any yesterday) and occassionally I take Xanax (1 - 2 0.05 mg) as needed for either stress or sleep, but again I did not have any yesterday. I took no sleep aid and only drank milk or water during the evening before going to bed. Why does this only occur at night?
Asked On : Mon, 15 Oct 2012
Answers:  1 Views:  164
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Thanks for your query
I can feel your concern
Decrease in platelet count can cause this

. I recommend to have a proper clinical examination
Hope it helps
Dr imran
Answered: Fri, 29 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor